[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IPk] Re: atorvastatin



The manufacturers of 'Lipitor' do mention Muscle Cramps,weakness or 
tenderness, numbness or tingling in the fingers and toes as a less common 
side-effect - fish out the PIL that comes with your box of tablets. Patients 
should  also be advised to report promptly unexplained muscle pain. 
tenderness or weakness with a Statins
----- Original Message ----- 
From: <email @ redacted>
To: <email @ redacted>
Sent: Monday, June 05, 2006 3:10 PM
Subject: [IPk] Re: atorvastatin
>
> Hi Melissa, and others,
> This is most disturbing to me.
> I have somewhat (but not very) high cholesterol. Took Simvastatin for 
> several
> months until my liver function tests showed that my liver was reacting
> unfavourably, so stopped. Then took Ezetrol but after a couple of months 
> had
> the very weird hyponatraemia episode which was never fully explained, and
> decided with my endocrinologist that, although there was no specific 
> reason to
> indicate that Ezetrol contributed to it, the episode had been so extreme 
> and
> bizarre that it was better not to take a chance on it, and in any case it 
> did
> not seem to be very effective in lowering my cholesterol. Then tried 
> golden
> linseeds and other such things which at first appeared to be highly 
> effective,
> but the benefit wasn't maintained and my cholesterol has been creeping up
> again. So endocrinologist suggested Lipitor (atorvastatin) since it wasn't
> likely to have same effect on liver as simvastatin, and here I am after a 
> month
> on atorvastatin, with cholesterol right down, liver ok so far. But it has 
> been
> a month in which I have had assorted occasional itchiness (as if my liver 
> was
> not so happy), and worse, nasty muscle cramps and some stiffness in my 
> feet and
> legs. I didn't see muscle cramps mentioned on any of those three 
> references,
> but now I wonder if these could be related to atorvastatin, grrrrrrr.
> I have a feeling that (for better or for worse) I will be going back into
> golden linseeds, garlic etc more seriously - my body doesn't seem to like 
> the
> offerings of the pharmaceutical industry - but I'll talk to the 
> endocrinologist
> first, and maybe give it another month or two to see what happens.
> Nanette
> Please keep the emails about bubbles coming in so that I can work on my 
> little
> survey - good distraction from pondering cholesterol and statins and 
> legs/feet!
>>
>> Hi Julian,
>>
>> Actually yes, the phenomenon you describe is documented. These links 
>> mention
>>
>> atorvastatin (there is an R in it, in case you want to type it into 
>> google
>> yourself) specifically:
>>
>> http://tinyurl.com/ocnmt
>>
>> http://tinyurl.com/pr4ca
>>
>> http://www.diabetesmonitor.com/dqa/2005/2005_08_13.htm
>>
>> As the third link makes clear, it is nigh impossible to know if 
>> neuropathy
>> in someone who has had diabetes for many years is actually related to 
>> statin
>>
>> use. If there's another therapy to try that can reduce your risk for
>> cardiovascular disease without potentially exacerbating the neuropathy, 
>> it's
>>
>> worth pursuing. And if you are on a statin only because your doctor 
>> thought
>> it sounded like a good idea even though your cholesterol and 
>> triglycerides
>> were fine, for heaven's sake have an argument with your doctor. There is 
>> no
>> clinical evidence to suggest that it does anyone any good to take a 
>> statin
>> unless the lipids are out of order. If your lipids are out of order, work
>> with your team to find a therapy that is less likely to give you 
>> problems.
>> You might want to ask your doctor if Zetia (aka Ezetrol), chemical name
>> ezetimbe, could be of any use if your lipids are out of order and a 
>> statin
>> is not good option for you.
>>
>> Hope this helps,
>>
>> Melissa
>> Type 1 13 years; MiniMed pumper 7.5 years; Animas pumper 2 years 5 months
>>
>> - ----Original Message Follows----
>> From: email @ redacted
>> Reply-To: email @ redacted
>> To: email @ redacted
>> Subject: [IPk] Atovastatin - Long Term Use
>> Date: Sun, 4 Jun 2006 04:56:16 -0700
>>
>>
>> Hi All
>>
>>   I would like to know if any of you that have been taking Atovastatin
>> (Lipitor)
>> long term, have experienced a gradual loss of normal walking i.e walking 
>> as
>> though you are slightly drunk. Also worsening neuropathic symptoms in the
>> legs
>> and feet.
>>
>> If anybody has any comment to make about this, I would be very grateful.
>>
>> Julian
>> .
> .
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org